MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN917532
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the balloon membrane did not inflate when starting the counterpulsation therapy.The balloon had to be removed".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8fr fiberoptix ultra (ec) intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the semi-finished insertion kit tray/bio-hazard bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.No blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The sample was likely cleaned prior to the return.The fos yellow jacket cabling was cut near the iabc bifurcate.The remaining length of the fos yellow cable including the fos (ec) connector and cal key was not returned with the sample.The customer submitted photo was reviewed.The photo shows the iab catheter in question was loosely packed within the semi-finished insertion kit tray/original carton.The reported complaint cannot be confirmed from the review of the submitted photo.The bladder thickness was measured at six points with measurements ranging from 0.0056in-0.0063in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The fos connection was unable to be tested due to the cut fos cabling.Upon checking the remaining length of the fos fiber, no visible fiber breaks were not-ed.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No ab-normalities or debris were noted.The iabc was connected to an iabp with a lab inventory 40cc in-flation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was ap-plied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon membrane did not inflate" is not confirmed.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks/alarms were noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.
 
Event or Problem Description

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23555201
Report Number3010532612-2025-01104
Device Sequence Number13288865
Product Code DSP
UDI-Device Identifier00801902007247
UDI-Public(01)00801902007247(11)240529(17)260430(10)18F24E0118(21)
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberIPN917532
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F24E0118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown